Homogenization and correctors for monotone problems in cylinders of small diameter
Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 3, pp. 519-545.

In this paper we study the homogenization of monotone diffusion equations posed in an N-dimensional cylinder which converges to a (one-dimensional) segment line. In other terms, we pass to the limit in diffusion monotone equations posed in a cylinder whose diameter tends to zero, when simultaneously the coefficients of the equations (which are not necessarily periodic) are also varying. We obtain a limit system in both the macroscopic (one-dimensional) variable and the microscopic variable. This system is nonlocal. From this system we obtain by elimination an equation in the macroscopic variable which is local, but in contrast with usual results, the operator depends on the right-hand side of the equations. We also obtain a corrector result, i.e. an approximation of the gradients of the solutions in the strong topology of the space L p in which the monotone operators are defined.

Dans cet article nous étudions lʼhomogénéisation dʼéquations de diffusion monotones posées dans un cylindre de dimension N qui converge vers un segment (qui est donc unidimensionnel). En dʼautres termes, nous passons à la limite dans des équations de diffusion monotones posées dans un cylindre dont le diamètre tend vers zéro, quand en même temps les coefficients des équations (qui ne sont pas nécessairement périodiques) varient eux aussi. Nous obtenons un système limite en la variable macroscopique (unidimensionnelle) et en la variable microscopique. Ce système est non local. A partir de ce système nous obtenons par élimination une équation en la variable macroscopique qui est locale, mais dans laquelle, à la difference des résultats usuels, lʼopérateur dépend du second membre des équations. Nous obtenons aussi un résultat de correcteur, cʼest à dire une approximation des gradients des solutions dans la topologie forte de lʼespace L p dans lequel sont définis les opérateurs monotones.

DOI: 10.1016/j.anihpc.2012.10.004
Keywords: Homogenization, Thin domains, Monotone problems
@article{AIHPC_2013__30_3_519_0,
     author = {Casado-D{\'\i}az, Juan and Murat, Fran\c{c}ois and Sili, Ali},
     title = {Homogenization and correctors for monotone problems in cylinders of small diameter},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     pages = {519--545},
     publisher = {Elsevier},
     volume = {30},
     number = {3},
     year = {2013},
     doi = {10.1016/j.anihpc.2012.10.004},
     mrnumber = {3061435},
     zbl = {1288.35040},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.anihpc.2012.10.004/}
}
TY  - JOUR
AU  - Casado-Díaz, Juan
AU  - Murat, François
AU  - Sili, Ali
TI  - Homogenization and correctors for monotone problems in cylinders of small diameter
JO  - Annales de l'I.H.P. Analyse non linéaire
PY  - 2013
SP  - 519
EP  - 545
VL  - 30
IS  - 3
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.anihpc.2012.10.004/
DO  - 10.1016/j.anihpc.2012.10.004
LA  - en
ID  - AIHPC_2013__30_3_519_0
ER  - 
%0 Journal Article
%A Casado-Díaz, Juan
%A Murat, François
%A Sili, Ali
%T Homogenization and correctors for monotone problems in cylinders of small diameter
%J Annales de l'I.H.P. Analyse non linéaire
%D 2013
%P 519-545
%V 30
%N 3
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.anihpc.2012.10.004/
%R 10.1016/j.anihpc.2012.10.004
%G en
%F AIHPC_2013__30_3_519_0
Casado-Díaz, Juan; Murat, François; Sili, Ali. Homogenization and correctors for monotone problems in cylinders of small diameter. Annales de l'I.H.P. Analyse non linéaire, Volume 30 (2013) no. 3, pp. 519-545. doi : 10.1016/j.anihpc.2012.10.004. http://www.numdam.org/articles/10.1016/j.anihpc.2012.10.004/

[1] G. Allaire, Homogenization and two-scale convergence, SIAM J. Anal. Math. 23 (1992), 1482-1518 | Zbl

[2] J.F. Babadjian, M. Baía, 3D–2D analysis of a thin film with periodic microstructure, Proc. Roy. Soc. Edinburgh Sect. A 136 (2006), 223-243 | MR | Zbl

[3] J.F. Babadjian, M. Baía, Multiscale nonconvex relaxation and application to thin films, Asymptot. Anal. 48 (2006), 173-218 | MR | Zbl

[4] D. Caillerie, Homogénéisation des équations de la diffusion stationnaire dans les domaines cylindriques aplatis, RAIRO Analyse Numérique 15 (1981), 295-319 | EuDML | Numdam | MR | Zbl

[5] D. Caillerie, Thin elastic and periodic plates, Math. Methods Appl. Sci. 6 (1984), 159-191 | MR | Zbl

[6] C. Calvo-Jurado, J. Casado-Díaz, Nonlocal limits in the study of linear elliptic systems arising in periodic homogenization, J. Comput. Appl. Math. 204 (2007), 3-9 | MR | Zbl

[7] V. Chiado-Piat, G. Dal Maso, A. Defranceschi, G-convergence of monotone operators, Ann. Inst. H. Poincare Anal. Non Lineare 7 (1990), 123-160 | EuDML | Numdam | MR | Zbl

[8] P. Courilleau, J. Mossino, Compensated compactness for nonlinear homogenization and reduction of dimension, Calc. Var. Partial Differential Equations 29 (2004), 65-91 | MR | Zbl

[9] A. Damlamian, M. Vogelius, Homogenization limits of the equations of elasticity in thin domains, SIAM J. Math. Anal. 18 (1987), 435-451 | MR | Zbl

[10] A. Damlamian, M. Vogelius, Homogenization limits of diffusion equations in thin domains, Math. Model. Numer. Anal. 22 (1988), 53-74 | EuDML | Numdam | MR | Zbl

[11] G. Francfort, I. Fonseca, 3D–2D asymptotic analysis for inhomogeneous thin films, Indiana Univ. Math. J. 49 (2000), 1367-1404 | MR | Zbl

[12] G. Geymonat, F. Krasucki, J.J. Marigo, Stress distribution in anisotropic elastic composite beams, P.G. Ciarlet, E. Sánchez-Palencia (ed.), Applications of Multiple Scalings in Mechanics, Masson, Paris (1987), 118-133 | Zbl

[13] R. Gustafsson, J. Mossino, Explicit limits for nonperiodic homogenization and reduction of dimension, C. R. Acad. Sci. Paris I 334 (2002), 977-982 | MR | Zbl

[14] R. Gustafsson, J. Mossino, Nonperiodic explicit homogenization and reduction of dimension. The linear case, IMA J. Appl. Math. 68 (2003), 269-298 | MR | Zbl

[15] J. Leray, J.-L. Lions, Quelques résultats de Visik sur les problèmes elliptiques non linéaires par les méthodes de Minty–Browder, Bull. Soc. Math. France 93 (1965), 97-107 | EuDML | Numdam | MR | Zbl

[16] J.-L. Lions, Quelques méthodes de résolution des problèmes aux limites hon linéaires, Dunod, Paris (1969) | Zbl

[17] F. Murat, A. Sili, Problèmes monotones dans des cylindres de faible diamètre formés de matériaux hétérogènes, C. R. Acad. Sci. Paris I 320 (1995), 1199-1204 | MR

[18] F. Murat, A. Sili, Comportement asymptotique des solutions du système de lʼélasticité linéarisée anisotrope hétérogène dans des cylindres minces, C. R. Acad. Sci. Paris I 328 (1999), 179-184 | MR

[19] F. Murat, A. Sili, Effects non locaux dans le passage 3d-1d en élasticité linéarisée anisotrope hétérogène, C. R. Acad. Sci. Paris I 330 (2000), 745-750 | MR

[20] F. Murat, H-convergence, Séminaire dʼAnalyse Fonctionnelle et Numérique, Université dʼAlger (1977)(1978) F. Murat, L. Tartar, H-convergence, L. Cherkaev, R.V. Kohn (ed.), Topics in the Mathematical Modelling of Composite Materials, Progr. Nonlinear Differential Equations Appl. vol. 31, Birkaüser, Boston (1998), 21-43

[21] G. Nguetseng, A general convergence result for a functional related to the theory of homogenization, SIAM J. Anal. Math. 21 (1990), 608-623 | MR | Zbl

[22] A. Sili, Homogenization of the heat equation in thin cylinders, Commun. Appl. Anal. 7 (2003), 577-592 | MR | Zbl

[23] A. Sili, Homogenization of the linearized system of elasticity in anisotropic heterogeneous thin cylinders, Math. Methods Appl. Sci. 25 (2002), 263-288 | MR | Zbl

[24] L. Tartar, The General Theory of Homogenization. A Personalized Introduction, Lect. Notes Unione Mat. Ital. vol. 7, Springer, Berlin (2009) | Zbl

[25] L. Trabucho, J.M. Viaño, Mathematical Modelling of Rods, Handb. Numer. Anal. vol. IV, North-Holland, Amsterdam (1996) | MR | Zbl

Cited by Sources: